Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Absorbing boundary conditions for the numerical simulation of waves


Authors: Bjorn Engquist and Andrew Majda
Journal: Math. Comp. 31 (1977), 629-651
MSC: Primary 65M05; Secondary 65N99
DOI: https://doi.org/10.1090/S0025-5718-1977-0436612-4
MathSciNet review: 0436612
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In practical calculations, it is often essential to introduce artificial boundaries to limit the area of computation. Here we develop a systematic method for obtaining a hierarchy of local boundary conditions at these artificial boundaries. These boundary conditions not only guarantee stable difference approximations but also minimize the (unphysical) artificial reflections which occur at the boundaries.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05, 65N99

Retrieve articles in all journals with MSC: 65M05, 65N99


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0436612-4
Article copyright: © Copyright 1977 American Mathematical Society